Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 320, NWS Des Moines, IA

June 25, 2008Poweshiek County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2008, 8:25 PM CDT for Poweshiek County, Tama County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 8:25 PM CDT (01:25 UTC)
Expired
Jun 25, 2008, 9:00 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 260124
SVRDMX
IAC157-171-260200-
/O.NEW.KDMX.SV.W.0320.080626T0125Z-080626T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 900 PM CDT.

* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF BROOKLYN...OR 21 MILES WEST OF
  MARENGO...AND MOVING EAST AT 19 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLYN BY 830 PM CDT...
  HARTWICK BY 845 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 192 AND 204.

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

LAT...LON 4169 9259 4191 9256 4191 9229 4178 9230
      4178 9229 4166 9229
TIME...MOT...LOC 0125Z 274DEG 17KT 4183 9246

$$

ALBRECHT
1 follow-up statement
000 
WWUS53 KDMX 260136
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT WED JUN 25 2008

IAC157-171-260200-
/O.CON.KDMX.SV.W.0320.000000T0000Z-080626T0200Z/
TAMA IA-POWESHIEK IA-
836 PM CDT WED JUN 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN POWESHIEK AND SOUTHEASTERN TAMA COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HARTWICK...OR 18 MILES WEST OF
MARENGO...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTWICK BY 845 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 200 AND 204.

LAT...LON 4166 9230 4173 9253 4191 9249 4191 9229
      4178 9230 4178 9229 4167 9229
TIME...MOT...LOC 0136Z 274DEG 17KT 4183 9239

$$

ALBRECHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:36 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 25, 3:36 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT WED JUN 25 2008

.SHORT TERM /TONIGHT/...

THE FORECAST TONIGHT IS QUITE COMPLEX AS THERE ARE SEVERAL FEATURES
OVER/NEAR THE CWA.  CURRENTLY WE ARE QUITE UNSTABLE WITH 4000 J/KG
OF CAPE OVER THE SW THIRD OF IA BUT SHEAR IS QUITE WEAK...GENERALLY
20-25KTS OR LESS.  OVER THE NORTHWEST...A FRONTAL BOUNDARY EXISTS
FROM A LOW IN NE MN.  THE FRONT EXTENDS INTO FAR NW IA THEN ALONG
THE NEB/SDKTA BORDER.  THERE IS WEAK CONVERGENCE ALONG THE SURFACE
FRONT BUT SO FAR IT HAS NOT BEEN ABLE TO PRODUCE/SUSTAIN
THUNDERSTORMS.  ALOFT...THE FLOW IS WEAK AND THERE IS NOT A LOT OF
SUPPORT.  HOWEVER...RUC ANALYSIS DOES INDICATE A COUPLE OF WEAK VORT
CENTERS...ONE OVER NW IA...PROBABLY AIDING IN THE SHOWERS UP
THERE...AND ONE IN NORTHEAST KS MOVING INTO SW IA.  CAPE VALUES IN
THIS AREA ARE EVEN HIGHER THAN IN SW IA AND THERE ARE NO
THUNDERSTORMS DEVELOPING YET.  HAVING SAID ALL THIS...ANY ONE OF
THESE FEATURES CAN TRIGGER STORMS TONIGHT AT ANY TIME.  THE LACK OF
DEVELOPMENT THUS FAR IS THE PERPLEXING PART.

MID/UPPER LEVEL WIND FIELDS ARE BETTER OVER MN CLOSER TO THE LOW.  I
WOULD EXPECT DEVELOPMENT TO INITIATE THERE THEN TRAVEL DOWN THE
FRONTAL BOUNDARY THIS EVENING.  I BELIEVE THE NAM HAS A GOOD HANDLE
ON THE SCENARIO DEVELOPING THE PRECIP FURTHER SOUTH...WHERE THE THE
FRONT WILL EVENTUALLY SAG INTO THE HIGH CAPE AREA.  LATER TONIGHT A
LLJ DEVELOPS AND THIS WILL PROBABLY AID IN THE DEVELOPMENT OF AN
MCS MOVING SLOWLY ACROSS THE STATE OVERNIGHT INTO THURSDAY.  WITH
THE HIGH LEVEL OF UNCERTAINTY OVER JUST WHERE INITIATION WILL BEGIN
I HAVE PLACED CHANCE POPS OVER THE CWA FOR TONIGHT.  THE HIGHEST
POPS STILL REMAIN NORTH BUT WITH FAIRLY DEEP MOISTURE OVER THE
SOUTH...ANY STORMS THAT DEVELOP DOWN THERE WILL ALSO PRODUCE VERY
HEAVY RAINFALL.

.LONG TERM /THU-WED/...
MOST ACTIVE PERIOD REMAINS WITHIN THE FIRST 60 HOURS OF THE FORECAST
PERIOD. A FEW THUNDERSTORMS POSSIBLY ONGOING AT THE START OF THE
PERIOD AT 12Z THURSDAY. THE BIGGER SHOW IS STILL EXPECTED TO BE A
DEVELOPING MCS OVER WYOMING LATE THIS EVENING THEN ROLL THROUGH
SOUTH DAKOTA OVERNIGHT BEFORE REACHING NORTHERN IOWA DURING THE DAY
ON THURSDAY. SOME SFC HEATING IS LIKELY AHEAD OF THE SYSTEM AND THIS
SHOULD ALLOW FOR AN INCREASINGLY UNSTABLE AIR MASS TO DEVELOP FOR
THE STORMS TO FEED ON. SEVERE STORMS ALONG WITH AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE. ADDITIONAL STORMS EXPECTED THURSDAY NIGHT
BEFORE THE PRIMARY FRONTAL BOUNDARY ARRIVES ON FRIDAY. GOOD
INSTABILITY LIKELY AGAIN ON FRIDAY WITH MIX LAYER CAPES OF 2000 TO
2500 J/KG HOWEVER THE MAIN UPPER LEVEL FORCING WILL PASS TO THE
NORTH. STILL ENOUGH SHEAR WILL REMAIN FOR SOME SEVERE MULTICELL
STORMS AND ISOLATED SUPER CELLS.

THE WEEKEND WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING
SLOWING THROUGH THE WESTERN GREAT LAKES REGION BRINGING CYCLONIC
FLOW TO IOWA. HAVE COOLED HIGH TEMPERATURES AND ADDED LOW POPS TO
THE NORTHEAST FOR EACH AFTERNOON AS IMPULSES ROTATE AROUND THE UPPER
LOW. COOL TEMPERATURES THROUGH THE COLUMN WILL LEAD TO SOME
INSTABILITY DURING THE AFTERNOONS. GRADUALLY WARMER NEXT WEEK WITH
THE NEXT BEST CHANCE OF PRECIPITATION ARRIVING TUESDAY NIGHT AND
INTO WEDNESDAY.

&&

.AVIATION...25/18Z
DIFFICULT FORECAST TODAY AS THE MODELS ARE NOT HANDLING THE MOISTURE
VERY WELL.  LOW PRESSURE OVER MN HAS A COLD FRONT EXTENDING SW TO NR
NW IA THEN INTO SERN SDKTA AND NRN NEB.  THE MODELS ARE FAIRLY
CONSISTENT IN BREAKING OUT PRECIP THIS EVENING AND OVERNIGHT BUT
WITH WEAK TO NO UPPER LEVEL SUPPORT...CONVECTION WILL HAVE TO BE
BASED LARGELY ON CONVERGENCE ALONG THE FRONT.  ONCE THE STORMS START
TO DEVELOP THEY SHOULD GO QUICKLY IN THE UNSTABLE ENVIRONMENT WE ARE
IN.  WE MAY NEED THE HELP OF THE LLJ TO GET THINGS GOING.  IN THAT
CASE IT WOULD BE LATER THIS EVENING.  THERE IS A POSSIBILITY THAT
THE STORMS MAY FIRE FURTHER SOUTH ALONG THE FRONT IN WHICH CASE THE
SOUTHERN TAF SITES WOULD ALSO BE AT RISK OF STORMS.  I HAVE LEANED
TOWARDS THIS SOLUTION AS SAT PIX SHOWING CONVECTIVE ELEMENTS OVER
SRN/CENT NEB.  MVFR COND W/ LCL IFR COND WL PREVAIL IN TSRA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...DONAVON
SHORT TERM/AVIATION...FAB
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT WED JUN 25 2008

IAZ004>007-015>017-023>028-033>039-044>050-262115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
402 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 30.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND
OVERNIGHT. HEAVY RAIN IS POSSIBLE WITH A FEW STORMS. ISOLATED
SEVERE STORMS ARE ALSO POSSIBLE WITH LARGE HAIL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY
MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE
WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE
HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY
HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT
TONIGHT...AS WELL AS THURSDAY AFTERNOON AND FRIDAY.

IAZ057>062-070>075-081>086-092>097-262115-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
402 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 30.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE
MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE.

A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ALONG THE DES MOINES
RIVER BELOW SAYLORVILLE RESERVOIR AND THE LOWER SOUTH SKUNK
RIVER. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY
MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE
WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE
HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY
HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON
FRIDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE INTO MID WEEK ALONG THE DES
MOINES RIVER BELOW SAYLORVILLE AND THE LOWER SOUTH SKUNK RIVER
BASIN. CONDITIONS WILL CONTINUE TO IMPROVE...BUT WILL BE MONITORED
IN THE EVENT THAT HEAVY RAINFALL ELEVATES RIVER LEVELS ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT
THEN AGAIN THURSDAY AFTERNOON AND FRIDAY.

FAB

In the hours before

Local storm report, Jun 25, 7:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 NE MADRID             41.91N 93.78W
06/25/2008  E2.50 INCH       BOONE              IA   NSSL-SHAVE

            RELAYED PUBLIC REPORT.

&&

SMALL
Local storm report, Jun 25, 7:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     LIGHTNING        5 W ANKENY AIRPORT      41.70N 93.66W
06/25/2008                   POLK               IA   LAW ENFORCEMENT

            HOUSE DAMAGE DUE TO LIGHNING STRIKE.

&&

STEACHOU
Local storm report, Jun 25, 7:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             4 WNW DES MOINES        41.61N 93.68W
06/25/2008  E0.88 INCH       POLK               IA   TRAINED SPOTTER

            AT 719 PM A TRAINED SPOTTER REPORTED HAIL ABOUT NICKEL
            SIZE FALLING FOR THE LAST 20 MINUTES.

0722 PM     HAIL             E NEVADA                42.02N 93.45W
06/25/2008  E1.00 INCH       STORY              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL AT LEAST ONE INCH IN
            DIAMATER ON THE SOUTHEAST SIDE OF NEVADA.

0726 PM     HAIL             3 S NEVADA              41.97N 93.45W
06/25/2008  E1.50 INCH       STORY              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL MOSTLY PENNY SIZED BUT WITH
            A FEW UP TO 1.5 INCHES IN DIAMETER ABOUT 3 MILES SOUTH OF
            NEVADA...AT THE INTERSECTION OF HIGHWAY F14 AND 270TH
            STREET.

0731 PM     HAIL             1 NW NEVADA             42.03N 93.46W
06/25/2008  E1.00 INCH       STORY              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN NEVADA AT
            735 PM...STARTED 4 MINUTES EARLIER.

0733 PM     HAIL             6 SSW WOODWARD          41.78N 93.96W
06/25/2008  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            AT 743 PM TRAINED SPOTTER REPORTED HAIL NEAR
            MINBURN...MOSTLY PEA TO PENNY SIZED BUT WITH SOME STONES
            UP TO GOLF BALL SIZE...LASTING APPROXIMATELY 10 MINUTES.

&&

LEE
Local storm report, Jun 25, 8:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             NEVADA                  42.02N 93.45W
06/25/2008  E1.75 INCH       STORY              IA   BROADCAST MEDIA

            WHO TV RELAYED REPORTS FROM VIEWERS OF GOLF BALL SIZED
            HAIL FALLING IN NEVADA FROM 735 PM TO 740 PM.

&&

LEE
Local storm report, Jun 25, 8:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     FUNNEL CLOUD     N WELLSBURG             42.44N 92.93W
06/25/2008                   GRUNDY             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED STRONG ROTATION AND A DEVELOPING
            FUNNEL CLOUD...NOT ON THE GROUND...ON HIGHWAY T19 ABOUT 5
            MILES NORTH OF WELLSBURG.

&&

LEE
Local storm report, Jun 25, 8:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             HUXLEY                  41.90N 93.60W
06/25/2008  E0.75 INCH       STORY              IA   BROADCAST MEDIA

            KCCI RELAYED REPORT FROM PUBLIC OF 3/4 INCH HAIL IN
            HUXLEY.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:00 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk30 min
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningDMXHardin49 min
Jun 25, 7:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin30 min
Jun 25, 7:29 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story46 min
Jun 25, 7:33 PM CDTSevere Thunderstorm WarningDMXMarshall42 min
Jun 25, 7:37 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin38 min
Jun 25, 7:41 PM CDTSevere Thunderstorm WarningDMXStory34 min
Jun 25, 7:43 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story36 min
Jun 25, 8:09 PM CDTTornado WarningDMXGrundy24 min
Jun 25, 8:10 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama50 min
Jun 25, 8:12 PM CDTSevere Thunderstorm WarningDMXBoone, Greene48 min
Jun 25, 8:16 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Marshall, Polk, Story44 min
Jun 25, 8:53 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene52 min
Jun 25, 8:55 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Marion, Polk, Warren50 min
Jun 25, 8:57 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama33 min
Jun 25, 8:59 PM CDTFlash Flood WarningDMXBoone, Dallas, Polk4 hr
Jun 25, 9:01 PM CDTSevere Thunderstorm WarningDMXPoweshiek44 min
Jun 25, 9:08 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie52 min
Jun 25, 9:42 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Marion, Polk, Warren48 min
Jun 25, 9:45 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie45 min
Jun 25, 9:51 PM CDTSevere Thunderstorm WarningDMXMadison39 min
Jun 25, 10:01 PM CDTFlash Flood WarningDMXPoweshiek, Tama3 hr
Jun 25, 10:21 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe39 min
Jun 25, 10:24 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren51 min
Jun 25, 10:40 PM CDTSevere Thunderstorm WarningDMXMahaska, Wapello50 min
Jun 25, 10:46 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe44 min
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningDMXWapello40 min
Jun 25, 11:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne50 min
Jun 25, 11:13 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union47 min
Jun 25, 11:20 PM CDTFlash Flood WarningDMXMahaska, Wapello6 hr
Jun 25, 11:24 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne51 min
Jun 25, 11:42 PM CDTRiver Flood WarningDMXPolk4 days
Jun 25, 11:53 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union33 min
Jun 26, 2:00 AM CDTSevere Thunderstorm WarningDMXWarren45 min
Jun 26, 3:11 AM CDTAreal Flood AdvisoryDMXWarren4 hr
Jun 26, 4:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more42 hr
Jun 26, 4:14 AM CDTFlash Flood WarningDMXWarren6 hr
Jun 26, 6:43 AM CDTSevere Thunderstorm WarningDMXSac62 min
Jun 26, 6:46 AM CDTSevere Thunderstorm WarningDMXDallas, Polk44 min
Jun 26, 7:00 AM CDTAreal Flood AdvisoryDMXLucas, Marion, Monroe3 hr
Jun 26, 7:39 AM CDTAreal Flood AdvisoryDMXSac3 hr
Jun 26, 7:48 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac57 min
Jun 26, 8:03 AM CDTFlash Flood WarningDMXSac6 hr
Jun 26, 8:17 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster58 min
Jun 26, 8:21 AM CDTAreal Flood AdvisoryDMXCalhoun, Carroll, Crawford, Sac3 hr
Jun 26, 8:24 AM CDTSevere Thunderstorm WarningDMXCarroll, Greene51 min
Jun 26, 8:29 AM CDTFlash Flood WarningDMXCalhoun, Sac5 hr
Jun 26, 8:45 AM CDTSevere Thunderstorm WarningDMXGuthrie45 min
Jun 26, 8:51 AM CDTFlash Flood WarningDMXWebster5 hr
Jun 26, 8:56 AM CDTFlash Flood WarningDMXBoone, Dallas, Polk6 hr
Jun 26, 9:00 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene45 min
Jun 26, 9:02 AM CDTAreal Flood AdvisoryDMXAudubon, Carroll, Greene, Guthrie3 hr
Jun 26, 9:13 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster47 min
Jun 26, 9:14 AM CDTFlash Flood WarningDMXMarion, Warren6 hr
Jun 26, 9:31 AM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story44 min
Jun 26, 9:35 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Madison40 min
Jun 26, 9:41 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie, Madison4 hr
Jun 26, 9:48 AM CDTFlash Flood WarningDMXStory4 hr
Jun 26, 10:06 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story41 min
Jun 26, 10:14 AM CDTAreal Flood AdvisoryDMXHamilton3 hr
Jun 26, 10:30 AM CDTSevere Thunderstorm WarningDMXMarion, Warren26 min
Jun 26, 10:35 AM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe6 hr
Jun 26, 10:46 AM CDTWind AdvisoryDMXAudubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more3 hr
Jun 26, 10:55 AM CDTAreal Flood AdvisoryDMXAdams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more3 hr
Jun 26, 11:03 AM CDTAreal Flood AdvisoryDMXAppanoose, Grundy, Hardin, Marshall10 days
Jun 26, 11:31 AM CDTRiver Flood WarningDMXPolk9 hr
Jun 26, 12:05 PM CDTRiver Flood WarningDMXLucas44 hr
Jun 26, 3:59 PM CDTRiver Flood WarningDMXPolk29 hr
Jun 26, 4:20 PM CDTAreal Flood WarningDMXMonroe5 hr
Jun 26, 5:43 PM CDTRiver Flood WarningDMXMahaska, Marion46 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.